Thunderstorm Wind, Hamblen
- When
- June 6, 7:50 PM EST to 8:00 PM EST
- Where
- Hamblen County, Morristown
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $15,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 36.217, -83.283
Several trees down countywide
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 6, 7:45 PM EST, 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 845 PM EDT MON JUN 6 2005 .DISCUSSION...SCATTERED CONVECTION HAS CREPT INTO THE CENTRAL VALLEY AS OUTFLOW BOUNDARIES FROM PREVIOUS ACTIVITY HAS INITIATED NEW CONVECTION. THIS ACTIVITY COULD LINGER WELL INTO THE EVENING. THUS WILL NOT MAKE ANY CHANGES TO EXISTING ZONES AT THIS TIME AS THEY APPEAR TO HAVE THE CURRENT SITUATION COVERED ADEQUATELY. && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && LCM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 340 AM EDT MON JUN 6 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-070900- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 340 AM EDT (240 AM CDT) MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... AN INCREASE IN MOISTURE ACROSS THE SOUTHERN APPALACHIANS AND TENNESSEE VALLEY WILL ALLOW THE COVERAGE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS TO INCREASE AS WELL. SINCE THE STORMS WITH TORRENTIAL RAINS WILL BE DRIFTING VERY SLOWLY...LOCALIZED HEAVY RAINFALL IS POSSIBLE PRODUCING ISOLATED FLASH FLOODING. ALSO...SOME OF THE STRONGER THUNDERSTORMS MAY BECOME SEVERE WITH THE MAIN THREAT BEING DAMAGING DOWNBURSTS WINDS AND HAIL UP TO PENNY SIZE. NO HAZARDOUS WEATHER IS ANTICIPATED. .DAYS TWO THROUGH SEVEN (SUNDAY THROUGH FRIDAY)... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN POSSIBLE THROUGHOUT THE WEEK...ESPECIALLY ACROSS THE HIGHER ELEVATIONS. HEAVY RAINS AND FREQUENT LIGHTNING WILL BE THE MAIN CONCERN...BUT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE. THE MAIN THREAT FROM THE SEVERE STORMS WILL BE DAMAGING DOWNBURSTS WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY THROUGH FRIDAY...BUT MAINLY DURING THE AFTERNOON AND EVENING HOURS. COVERAGE OF THE SEVERE STORMS SHOULD REMAIN ISOLATED. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. DH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
552 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG SIGNAL MOUNTAIN 35.13N 85.34W
06/06/2005 HAMILTON TN LAW ENFORCEMENT
1 TREE AND POWERLINES DOWN ON TUCKER STREET.
0230 PM TSTM WND DMG 6 NNW CHATTANOOGA 35.15N 85.30W
06/06/2005 HAMILTON TN LAW ENFORCEMENT
1 TREE, POWERLINES AND A POWER POLE DOWN ON SEVIER ST. IN
HIXSON.
&&
FERRELLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
622 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL MURPHY 35.09N 84.03W
06/06/2005 1.00 INCH CHEROKEE NC PUBLIC
QUARTER SIZE HAIL IN MURPHY. REPORTED BY PUBLIC.
0545 PM TSTM WND DMG MURPHY 35.09N 84.03W
06/06/2005 CHEROKEE NC LAW ENFORCEMENT
NUMEROUS TREES DOWN COUNTY WIDE. REPORTED BY SHERIFFS
OFFICE.
&&
MEPPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MORRISTOWN TN
629 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG MURPHY 35.09N 84.03W
06/06/2005 CHEROKEE NC LAW ENFORCEMENT
NUMEROUS TREES DOWN COUNTY WIDE. REPORTED BY SHERIFFS
OFFICE.
&&
MEPPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MORRISTOWN TN
630 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL MURPHY 35.09N 84.03W
06/06/2005 1.75 INCH CHEROKEE NC PUBLIC
GOLFBALL SIZE HAIL IN MURPHY. REPORTED BY PUBLIC.
&&
MEPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
808 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG SUNBRIGHT 36.24N 84.67W
06/06/2005 MORGAN TN LAW ENFORCEMENT
TREE DOWN ON MOBIL HOME ON HUGH JONES RD NEAR SUNBRIGHT.
REPORTED BY SHERIFFS OFFICE. NO INJURIES.
0645 PM TSTM WND DMG 10 S ONEIDA 36.36N 84.51W
06/06/2005 SCOTT TN LAW ENFORCEMENT
TREE DOWN ON MTN VIEW RD. REPORTED BY SHERIFFS OFFICE.
0700 PM HAIL 1 N KNOXVILLE 35.99N 83.95W
06/06/2005 0.75 INCH KNOX TN AMATEUR RADIO
DIME TO PENNY SIZE HAIL JUST NORTH OF DOWNTOWN KNOXVILLE.
REPORTED BY SPOTTER.
0720 PM TSTM WND DMG KNOXVILLE 35.97N 83.95W
06/06/2005 KNOX TN LAW ENFORCEMENT
NUMEROUS TREES DOWN CITY AND COUNTY WIDE. REPORTED BY 911
DISPATCHER.
0730 PM TSTM WND DMG 7 W SEVIERVILLE 35.89N 83.70W
06/06/2005 SEVIER TN LAW ENFORCEMENT
TREE DOWN ON DUPONT RD. REPORTED BY SHERIFFS OFFICE.
0740 PM TSTM WND DMG 6 NW SEVIERVILLE 35.95N 83.65W
06/06/2005 SEVIER TN LAW ENFORCEMENT
TREE DOWN ON BOYDS CREEK HWY. REPORTED BY SHERIFFS
OFFICE.
0745 PM TSTM WND DMG 5 NW SEVIERVILLE 35.94N 83.64W
06/06/2005 SEVIER TN AMATEUR RADIO
SEVERAL TREES DOWN NW SEVIER COUNTY. REPORTED BY SPOTTER.
&&
MEPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
838 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG NEWPORT 35.96N 83.19W
06/06/2005 COCKE TN LAW ENFORCEMENT
TREES AND POWER LINES DOWN ALL ACROSS THE CITY. REPORTED
BY SHERIFFS OFFICE.
0815 PM TSTM WND DMG GREENEVILLE 36.17N 82.82W
06/06/2005 GREENE TN LAW ENFORCEMENT
FEW TREES DOWN FROM GREENEVILLE EAST. REPORTED BY
SHERIFFS OFFICE.
0830 PM TSTM WND DMG BULLS GAP 36.26N 83.08W
06/06/2005 HAWKINS TN LAW ENFORCEMENT
FEW TREES DOWN IN SOUTHERN HALF OF COUNTY. REPORTED BY
SHERIFFS OFFICE.
&&
MEPThe Knoxville radar (KMRX), 12 km away, was scanning. The volume nearest the first event began at 00:49 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several trees down countywide
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461814.